I can't wait- thanks. I am a phenomenon of sorts. I have some symptoms they can't put their fingers on so I have been diagnosed with Factor X Syndrome. Ever heard of it? My doctors say it covers symptoms with no names. Sooooo, keep me in the loop!
Denise, haha! I'm SO sorry! Going back and reading it, that makes total sense.
Glad to hear that you get sick going of prednisone too! Ok, not glad, but it's nice to hear I'm not alone. You get what I'm saying! My doctor was going to a medical conference before our next visit next month, and she took my file with her. I think she hates being stumped, and is determined to get me off 'the big P'. I'm crossing my fingers that she can, I'm tired of this already! If she comes back with any ideas, I'll share with everyone. Here's hoping!
"Don", thanks for starting me out with a laugh- it's Denise. My screen name stands for "Doing Great In Charlotte, NC"- any way:
Interesting that you said everytime you go down with your Prednisone dosage, you get sick. As much as I HATE the big P it seems the same for me and my complications/symptoms get worse. Can we really make it without it- I wonder?!? My primary goal to lose weight and get healthier was to get off the big P and to feel better; but even with the loss of weight I feel rotten if I don't take it. Let's hope that we (and all Butterflies) can get things under control and can keep all the meds at bay.......
Don, thanks for the congratulations! I'm certainly excited.
My doctor said the water intake she suggested would help with the water retention. She also said to reduce sodium, which I've been trying so so hard to do, but it is difficult. I'm getting there!
Sorry to hear you had to go back up to 10 with prednisone. My doctor is fighting to get me off of it, and can't figure out why every time she lowers the dose I get so sick. The highest I've been on was 40 as well, all in the morning. I hope to never have to get that high again!
NANALD, my doctor advised the water to counteract the water retention. My appetite seems to not be as bad, either, now that I think about it. I'm not exercising yet, I'm just starting to try and work that in. I'm taking things super slow!
I DO have problems with my skin! This last flare, the doctor took me up to 40, and I REALLY broke out with that. Even when I was on 20-25 I broke out, so bad I went to see a dermatologist. Of course, even the prescription wouldn't help. He said acne from meds is more difficult to get rid of? I have no idea why. I got it pretty bad on my face, chest, back, and upper arms. :( I felt pretty gross. Neutrogena's grapefruit bodywash did help with the body acne, though. Now that I'm down to 10, it's not as bad, although I do still have it. Hope you find something that works for you!
Congratulations on the loss in inches. Keep doing what you're doing!
I have never been told there was a relationship between water intake and prednisone; but it seems that prednisone has an impact on everything. I was told by a couple of my doctors that my weight loss success was due to me almost totally eliminating sodium from my diet. I had been trying to drink the recommended 8 glasses a day (most days I succeed- LOL) so making sure I didn't have the sodium to counteract the water was important. Have you changed your sodium intake?
As far as my prednisone, I was down to 5; but with the coming of the cold weather I am back up to 10 (5 twice a day). My highest was 40- 20 twice a day.
Pounds lost: 0.0
Fitness Minutes: (34,446) Posts: 2,308 12/10/10 9:44 P
I had never heard the advise about drinking water but I will say that the impact of prednisone in terms of appetite and weight seem to level off when I have been on a steady dosage for a while. When I go up I start to eat like a bear again. I think I will try to do some research on the water. Bottom line is, something is making your pants fit!! WooHoo to that!!! Are you exercising? I hate taking prednisone but it seems like every time I get down to ten something happens and they have to increase it again.
Have you ever had problems with your skin breaking out when your dosage was increased? Twice in the last three months I have had problems with my face breaking out--very out of the ordinary for me. When I started looking at what was going on the only link I could find is that during both times my prednisone dosage had been increased. Of course, it could be totally a fluke but I wonder because I know some people do have issues with it. On the other hand, I have never had a problem before and I have taken it for what seems like forever!
Dorothy, I haven't lost any pounds, but my clothes are fitting better. Either way is exciting though! I am still on prednisone, but my doctor is trying her best to get me off. So I'm still fighting the hunger! It just seemed too easy, I started drinking more water and BAM things started to fit again, my belly isn't as big. (still big, but not as bad! :) Thanks for the response!!
The water helps flush out the prednisone and that is why lose weight and as long as the prednisone is not in your body then it has not much of a chance of making you hungry all the time. I have been on prednisone for over 10 years and would love to get off of it. One day I will as I get healthier and keep away from wheat and corn. They cause problems with my body.
If you tell God no because He won't explain the reason He wants you to do something, you are actually hindering His blessing. But when you say yes to Him, all of heaven opens to pour out His goodness and reward your obedience. What matters more than material blessings are the things He is teaching us in our spirit. Charles Stanley
For the Lord Himself will descend from heaven with a shout, with the voice of an archangel, and with the trumpet of God. And the dead in
I know prednisone causes weight gain, and water retention. I know these things first hand! My doctor told me to drink more water to try and counteract this, but I've still gained weight, but even more so I've gained inches in my belly. I did drink more water, but not really - for me, more meant 2 glasses a day, plus a cup of tea. I didn't drink much! Since getting back on track here, and trying baby steps, I've finally got to a point where I'm drinking at least 6 cups of water a day. Yesterday, I finally broke down and tried on a pair of pants I had just recently outgrown. I need something to wear next week, as we have clients visiting at work, and these are suitable pants. Well, they fit! Even better than when I first bought them, although they are a little snug still. I'm wondering, is this all because of my water drinking? I haven't lost any pounds yet, but a few months ago I did go down again in prednisone (15 to 10), but I haven't seen any differeces until now, when I recently started with the water. Has anyone else noticed drinking extra water help them lose/keep off weight/belly fat with prednisone?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.